Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 343, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2014, 5:39 PM CDT for Adams County, Jefferson County, Mississippi; Catahoula Parish, Concordia Parish, Tensas Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2014, 5:39 PM CDT (22:39 UTC)
- Expired
- Aug 21, 2014, 6:23 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Catahoula Parish, LA, Concordia Parish, LA, Tensas Parish, LA, Adams County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 149 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214
WUUS54 KJAN 212239
SVRJAN
LAC025-029-107-MSC001-063-212345-
/O.NEW.KJAN.SV.W.0343.140821T2239Z-140821T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT THU AUG 21 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CATAHOULA PARISH IN NORTHEAST LOUISIANA...
NORTHEASTERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...
SOUTHWESTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
NORTH CENTRAL ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAYTON...
AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPOKANE AROUND 545 PM CDT.
WATERPROOF AROUND 615 PM CDT.
HELENA AROUND 620 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3189 9153 3196 9131 3175 9126 3165 9136
3160 9155 3181 9167
TIME...MOT...LOC 2239Z 249DEG 12KT 3175 9152
HAIL...1.00IN
WIND...60MPH
$$
JA2 follow-up statements
068
WWUS54 KJAN 212257
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT THU AUG 21 2014
LAC025-212308-
/O.CAN.KJAN.SV.W.0343.000000T0000Z-140821T2345Z/
CATAHOULA LA-
557 PM CDT THU AUG 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CATAHOULA PARISH
IS CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3166 9142 3174 9150 3179 9150 3185 9150
3190 9145 3194 9131 3175 9126 3165 9136
TIME...MOT...LOC 2258Z 249DEG 12KT 3178 9141
$$
LAC029-107-MSC001-063-212345-
/O.CON.KJAN.SV.W.0343.000000T0000Z-140821T2345Z/
ADAMS MS-JEFFERSON MS-TENSAS LA-CONCORDIA LA-
557 PM CDT THU AUG 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JEFFERSON AND NORTH CENTRAL ADAMS COUNTIES...AND EXTREME NORTHEASTERN
CONCORDIA AND SOUTH CENTRAL TENSAS PARISHES UNTIL 645 PM CDT...
AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WATERPROOF...
AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WATERPROOF AROUND 605 PM CDT.
HELENA AROUND 610 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3166 9142 3174 9150 3179 9150 3185 9150
3190 9145 3194 9131 3175 9126 3165 9136
TIME...MOT...LOC 2258Z 249DEG 12KT 3178 9141
HAIL...<.75IN
WIND...60MPH
$$
JA468
WWUS54 KJAN 212322
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1123 PM GMT THU AUG 21 2014
LAC029-107-MSC001-063-212333-
/O.CAN.KJAN.SV.W.0343.000000T0000Z-140821T2345Z/
ADAMS MS-JEFFERSON MS-TENSAS LA-CONCORDIA LA-
622 PM CDT THU AUG 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON AND
NORTH CENTRAL ADAMS COUNTIES...AND EXTREME NORTHEASTERN CONCORDIA AND
SOUTH CENTRAL TENSAS PARISHES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3166 9142 3174 9150 3179 9150 3185 9150
3190 9145 3194 9131 3175 9126 3165 9136
TIME...MOT...LOC 2323Z 249DEG 12KT 3181 9132
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:15 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 21, 4:15 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 415 PM CDT THU AUG 21 2014 .DISCUSSION...A MESOSCALE CONVECTIVE VORT LEFTOVER FROM CONVECTION YESTERDAY HAS HELPED TO SPUR SCATTERED TO NUMEROUS SHOWERS AND STORMS IN THE LAST SEVERAL HOURS...FOCUSED ACROSS CENTRAL LA AND FAR SOUTHWESTERN MS. ELSEWHERE THE EFFECT OF THE PREVAILING AND STRENGTHENING RIDGE ALOFT IS KEEPING CONVECTION ISOLATED AT BEST. THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS ANTICIPATE CONVECTION TO REMAIN MOST CONCENTRATED OVER SOUTHWESTERN ZONES WITH LITTLE IMPETUS TO LINGER MUCH PAST SUNSET. WE WILL BE WATCHING MORE VIGOROUS CELLS CLOSELY OVER THE NEXT FEW HOURS FOR MICROBURST POTENTIAL SINCE THE ENVIRONMENT IS SOMEWHAT SUPPORTIVE OF ENHANCED DOWNDRAFTS. ANY SEVERE ACTIVITY SHOULD BE EXTREMELY ISOLATED AT BEST AND THUS NOTHING WILL BE MENTIONED IN THE HWO. THE PATCHY RAINFALL IN WESTERN ZONES THIS AFTERNOON IS HELPING TO BREAK THE HEAT A BIT IN THOSE AREAS...BUT ELSEWHERE HOT AND MUGGY CONDITIONS ARE LEADING TO HEAT INDEX VALUES RANGING FROM 100 TO 105 CURRENTLY. MUGGY AND UNCOMFORTABLE CONDITIONS WILL PERSIST INTO THIS EVENING BUT CONDITIONS SHOULD COOL DOWN ENOUGH LATE TONIGHT TO KEEP HEAT ADVISORIES FROM BECOMING NECESSARY (SINCE LOW TEMPS REMAINING ABOVE 75 ARE ALSO CRITERIA TO MEET ADVISORY STATUS). TOMORROW AND INTO THE WEEKEND THE PREVIOUSLY-MENTIONED RIDGE WILL BE AN EVEN BIGGER PLAYER...INCREASING HEAT AND DOING A BETTER JOB AT SUPPRESSING AFTERNOON CONVECTION. MAV HIGHS IN THE MID TO UPPER 90S TOMORROW THROUGH THE WEEKEND LOOK MAINLY ON TRACK WITH LOW TEMPERATURES STILL EXPECTED TO REMAIN UNDER WHAT IS NEEDED TO SATISFY HEAT ADVISORY CRITERIA. AFTER TODAY ANY ISOLATED AFTERNOON SHOWERS AND STORMS IN OUR REGION SHOULD BE CONFINED TO FAR SOUTHERN AREAS...SOMEWHAT TIED TO SEABREEZE BOUNDARIES CASCADING NORTH FROM THE COAST. /BB/ && .PREV DISCUSSION... /ISSUED 400 AM CDT THU AUG 21 2014/ LONG TERM...MONDAY THROUGH WEDNESDAY...AS WE GO INTO NEXT WEEK DEEP MOISTURE WILL BUILD ACROSS THE REGION FROM THE EAST. THIS WILL GIVE THE REGION A BREAK IN WARM AFTERNOON HIGH TEMPERATURES. THUS 850MB TEMPS WILL COOL SOME INTO THE MIDDLE 20S DEGREE C. RAIN CHANCES WILL PICK UP AS DEEP TROPICAL MOISTURE BUILDS ACROSS THE REGION AND PWATS WILL INCREASE TO AROUND 2.2 INCHES. THERE WILL BE DECENT INSTABILITY FOR SOME CONVECTIVE CHANCES FROM MONDAY THROUGH WEDNESDAY WITH SOME LOCALLY HEAVY RAINFALL POTENTIAL. THE MEAN RIDGING WILL FLUCTUATE SOME DURING THE UPCOMING WORK WEEK. AS FAR AS THE TROPICS ARE CONCERNED MODELS ARE GENERALLY TRENDING TOWARD KEEPING TROPICAL SYSTEMS AWAY FROM THE GULF OF MEXICO...PUSHING THEN OFF THE EAST COAST. HOWEVER...WE WILL STILL BE MONITORING THE SITUATION CLOSELY AS A FEW GFS AND EUROPEAN ENSEMBLE MEMBERS DO STILL MANAGE TO PUSH TROPICAL LOWS INTO THE GULF AS THEY AVOID BEING PICKED UP BY THE TROUGH TO THE NORTH. AS FAR AS MODEL DIFFERENCES GO MOST OF THE ENSEMBLES... EURO...NAVY AND UK MODELS KEEP THE MEAN RIDGE DOMINANT OVER OUR REGION. THE GFS TRIED TO BRING AN UPPER TROUGH OVER THE CENTRAL PLAINS AND EVENTUALLY PUSHED A FRONT TOWARD THE REGION FOR THE LATER PART OF THE WORK WEEK...WHICH SEEMS TO BE AN OUTLIER. MODELS WERE IN GENERAL AGREEMENT WITH THE WEEKEND HEAT AND INCREASE IN TROPICAL MOISTURE FROM THE EAST FOR NEXT WEEK. ALL IN ALL...DID NOT MAKE TOO MANY LARGE DEVIATIONS FROM MEX POPS AND TEMPS THROUGH THE EXTENDED PERIOD. /17/BB/ && .AVIATION...VFR CONDS CURRENTLY PREVAIL AT ALL TAF SITES AND WILL CONTINUE AT MOST INTO THE EVENING. SHOWERS/STORMS ARE PSBL AT MAINLY IN W TO SW MS TO NE LA...WHICH COULD POTENTIALLY BRING DOWN KGLH/KJAN TO MVFR/IFR CEILINGS BRIEFLY AROUND 20-23Z. WINDS WILL BE LIGHT MAINLY FROM THE W TO SW AROUND 4-8KTS THIS AFTERNOON. /DC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 97 74 97 / 13 8 8 10 MERIDIAN 72 97 72 98 / 12 9 10 9 VICKSBURG 72 96 72 97 / 13 7 4 8 HATTIESBURG 74 97 74 98 / 13 19 8 19 NATCHEZ 73 94 73 95 / 13 14 4 14 GREENVILLE 74 97 73 98 / 12 5 4 2 GREENWOOD 73 97 72 98 / 11 5 5 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DC/17
Hazardous weather outlook, Aug 21, 2:33 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT THU AUG 21 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 233 PM CDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY... EXCESSIVE HEAT THREAT...ELEVATED TIMING...FRIDAY THERE IS AN ELEVATED RISK FOR DANGEROUS AFTERNOON HEAT AND HUMIDITY LEVELS FRIDAY AS MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE 101 TO 105 DEGREES OVER THE ENTIRE OUTLOOK AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... MAXIMUM HEAT INDEX VALUES RANGING BETWEEN 103 AND 108 ARE EXPECTED TO CONTINUE OVER THE ENTIRE OUTLOOK AREA EACH AFTERNOON THIS WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. 19 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES FOR ONE TO THREE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 21, 5:08 PM CDT, 31 minutes before
LAZ024-026-212240- CONCORDIA LA-CATAHOULA LA- 508 PM CDT THU AUG 21 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 508 PM CDT THU AUG 21 2014 ...STRONG STORMS OVER CATAHOULA AND CONCORDIA PARISHES... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF WEST FERRIDAY AT 508 PM CDT...MOVING SOUTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL CATAHOULA AND NORTHWESTERN CONCORDIA PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3147 9156 3151 9190 3179 9181 3175 9153 TIME...MOT...LOC 2208Z 009DEG 3KT 3168 9165 EEC
Special weather statement, Aug 21, 5:09 PM CDT, 30 minutes before
MSZ054-062-212240- LINCOLN MS-COPIAH MS- 509 PM CDT THU AUG 21 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 509 PM CDT THU AUG 21 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF WESSON AT 510 PM CDT...MOVING NORTH AT 10 MPH. PEOPLE IN SOUTH CENTRAL COPIAH AND NORTHEASTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3180 9039 3180 9022 3167 9024 3167 9040 TIME...MOT...LOC 2210Z 177DEG 7KT 3171 9030 JA
Special weather statement, Aug 21, 5:13 PM CDT, 26 minutes before
MSZ049-212245- RANKIN MS- 513 PM CDT THU AUG 21 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 513 PM CDT THU AUG 21 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF BRANDON AT 513 PM CDT...MOVING NORTHEAST AT 5 MPH. PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3243 8995 3235 8974 3217 8986 3224 9002 TIME...MOT...LOC 2213Z 207DEG 3KT 3228 8994 JA
Special weather statement, Aug 21, 5:19 PM CDT, 20 minutes before
MSZ055-056-064-065-212245- SMITH MS-SIMPSON MS-JEFFERSON DAVIS MS-COVINGTON MS- 519 PM CDT THU AUG 21 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 519 PM CDT THU AUG 21 2014 ...STRONG STORM OVER NORTHWEST COVINGTON COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF CLEM AT 519 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN COVINGTON...NORTH CENTRAL JEFFERSON DAVIS... SOUTHEASTERN SIMPSON AND SOUTHWESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3182 8989 3188 8964 3166 8960 3162 8980 TIME...MOT...LOC 2219Z 166DEG 2KT 3173 8973 EEC
Special weather statement, Aug 21, 5:32 PM CDT, 7 minutes before
MSZ049-212300-
RANKIN MS-
532 PM CDT THU AUG 21 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT THU AUG 21 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER JOHNS AND NEAR PUCKETT AT 531 PM
CDT...MOVING NORTHWEST AT 5 MPH.
PEOPLE IN SOUTHEASTERN RANKIN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
THIS STORM COULD MERGE WITH A SEVERE STORM IN CENTRAL RANKIN COUNTY
AND BECOME SEVERE TOWARDS SOUTHEAST RANKIN COUNTY.
LAT...LON 3210 8997 3218 8973 3204 8973 3204 8980
3205 8993
TIME...MOT...LOC 2231Z 147DEG 5KT 3212 8983
JALocal storm report, Aug 21, 5:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 4 ENE BRANDON 32.31N 89.94W
08/21/2014 E1.00 INCH RANKIN MS LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL AND VERY STRONG WINDS
REPORTED ALONG TRICKHAMBRIDGE RD
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:41 PM CDT | Special Weather Statement | JAN | Franklin | 59 min |
| Aug 21, 4:00 PM CDT | Special Weather Statement | JAN | Copiah | 60 min |
| Aug 21, 4:20 PM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Aug 21, 4:36 PM CDT | Special Weather Statement | JAN | Copiah | 29 min |
| Aug 21, 4:41 PM CDT | Special Weather Statement | JAN | Lawrence | 29 min |
| Aug 21, 5:06 PM CDT | Special Weather Statement | JAN | Lawrence | 29 min |
| Aug 21, 5:09 PM CDT | Special Weather Statement | JAN | Copiah | 31 min |
| Aug 21, 5:13 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
| Aug 21, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 30 min |
| Aug 21, 5:19 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 26 min |
| Aug 21, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 31 min |
| Aug 21, 5:30 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 30 min |
| Aug 21, 5:32 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Aug 21, 5:43 PM CDT | Special Weather Statement | JAN | Washington | 32 min |
| Aug 21, 6:02 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Aug 21, 6:10 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 27 min |
| Aug 21, 6:13 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Aug 21, 6:18 PM CDT | Special Weather Statement | JAN | Lamar | 32 min |
| Aug 21, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 34 min |
| Aug 21, 6:42 PM CDT | Special Weather Statement | JAN | Smith | 28 min |
| Aug 21, 4:25 PM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Aug 21, 5:08 PM CDT | Special Weather Statement | JAN | Catahoula | 32 min |
| Aug 21, 5:46 PM CDT | Special Weather Statement | JAN | Richland | 29 min |
| Aug 21, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.